From Suffolk, England:
Recently, my daughter had severe and unexpected hypoglycemia had to be admitted to hospital for tests, which have so far revealed no problems so they are considering more tests. What might these be? Can Humalog act later than four to six hours and cause a severe and unexpected hypo?
The new fast acting analog insulins, of which Humalog is one, generally begin to work within 10 minutes of injection and are 'spent' by two to three hours. Accordingly, it is unlikely that absorption would be delayed for as long as four to six hours. However, injection into very unhealthy (lumpy) injection sites can lead to significant delay and unpredictable absorption.
If a seizure is not demonstrably related to hypoglycaemia, then it is sometimes justifiable to perform an EEG and/or cerebral imaging studies such as CAT or MRI scans. However, you suggest that a hypo occurred. Unless your daughter has symptoms suggesting another problem such as an underactive thyroid then more tests are probably unnecessary. The best way to find out what these may be is to ask your daughter's team.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.